Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 8, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 8, 2008, 3:41 PM CST for Panola County, Tallahatchie County, Yalobusha County, Mississippi. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2008, 3:41 PM CST (21:41 UTC)
- Expired
- Jan 8, 2008, 4:45 PM CST
- In force
- 64 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Panola County, MS, Tallahatchie County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 156 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 4:20 PM CST | TSTM WND DMG | 3 Ne Oakland, MS | TREES DOWN ON HIGHWAY 32 NEAR THE ENID DAM. |
| Jan 8, 4:30 PM CST | TSTM WND DMG | Coffeeville, MS | TREES DOWN AT HIGHAY 330 AND HIGHWAY 7. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 1:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 082141
SVRMEG
MSC107-135-161-082245-
/O.NEW.KMEG.SV.W.0008.080108T2141Z-080108T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 445 PM CST
* AT 341 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BRAZIL TO 27 MILES SOUTHWEST OF WEBB...
OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF CHARLESTON TO 9
MILES SOUTH OF RULEVILLE...AND MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POPE...PAYNES...ENID...BATESVILLE...ENDVILLE...SCOBEY...VELMA AND
COFFEEVILLE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3375 9032 3379 9018 3380 9019 3382 9046
3409 9040 3409 9014 3433 9010 3438 8999
3435 8971 3420 8972 3419 8966 3389 8961
3388 8991 3381 8993 3380 9011 3371 9014
3369 9026 3369 9029
TIME...MOT...LOC 2141Z 244DEG 49KT 3408 9028 3360 9054
$$2 follow-up statements
000
WWUS54 KMEG 082214
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
415 PM CST TUE JAN 8 2008
MSC107-135-161-082245-
/O.CON.KMEG.SV.W.0008.000000T0000Z-080108T2245Z/
PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS-
415 PM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR EASTERN TALLAHATCHIE...WESTERN YALOBUSHA AND SOUTHERN PANOLA
COUNTIES...
AT 415 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM POPE TO 10 MILES SOUTH OF PAYNES...OR
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF BATESVILLE TO 17
MILES SOUTH OF CHARLESTON...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ENDVILLE...OAKLAND...TILLATOBA...SCOBEY...COFFEEVILLE AND VELMA.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3369 9029 3375 9032 3379 9018 3387 9022
3431 9010 3438 8997 3436 8973 3420 8972
3419 8966 3389 8961 3388 8991 3381 8993
3380 9011 3371 9014
TIME...MOT...LOC 2215Z 244DEG 49KT 3426 8992 3380 9004
$$000
WWUS54 KMEG 082228
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CST TUE JAN 8 2008
MSC135-082238-
/O.CAN.KMEG.SV.W.0008.000000T0000Z-080108T2245Z/
TALLAHATCHIE MS-
428 PM CST TUE JAN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TALLAHATCHIE COUNTY IS
CANCELLED...
AT 428 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3407 8994 3408 8992 3416 8992 3417 8995
3438 8997 3436 8973 3420 8972 3419 8966
3389 8961 3389 8994
TIME...MOT...LOC 2228Z 244DEG 49KT 3434 8973 3388 8985
$$
MSC107-161-082245-
/O.CON.KMEG.SV.W.0008.000000T0000Z-080108T2245Z/
PANOLA MS-YALOBUSHA MS-
428 PM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR WESTERN YALOBUSHA AND SOUTHEASTERN PANOLA COUNTIES...
AT 428 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ENDVILLE TO 6 MILES SOUTH OF SCOBEY...OR
ALONG A LINE EXTENDING FROM 9 MILES EAST OF BATESVILLE TO 8 MILES
NORTHWEST OF GRENADA...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COFFEEVILLE AND VELMA.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3407 8994 3408 8992 3416 8992 3417 8995
3438 8997 3436 8973 3420 8972 3419 8966
3389 8961 3389 8994
TIME...MOT...LOC 2228Z 244DEG 49KT 3434 8973 3388 8985
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 2:39 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 8, 2:39 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CST TUE JAN 8 2008
.DISCUSSION...
A SEVERE WEATHER DAY IS IN PROGRESS ACROSS THE MID SOUTH WITH A COLD
FRONT CROSSING THE MISSISSIPPI RIVER AROUND 2 PM CST. SPOTTERS ARE
CALLING IN WITH REPORTS OF A POSSIBLE TORNADO IN CROSS
COUNTY...GOLF BALL SIZE HAIL NEAR OSCEOLA AND DOWNED TREES IN
JONESBORO. TORNADO WATCH 9 COVERS MUCH OF THE MID SOUTH THROUGH 9
PM THIS EVENING. PLEASE REFERENCE THE LATEST WATCHES...WARNINGS
AND STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST SEVERE WEATHER
INFORMATION. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM.
THERE ARE REPORTS OF SUSTAINED WINDS IN EXCESS OF 25
MPH...THEREFORE WILL LET THE ADVISORY CONTINUE UNTIL ITS
EXPIRATION TIME.
THE COLD FRONT RESPONSIBLE FOR THE ONGOING SEVERE WEATHER WILL
EXIT THE REGION OVERNIGHT. SOUTHWEST FLOW ALOFT WILL PROVIDE A
BREAK FROM THE WEATHER ON WEDNESDAY. THE NEXT UPPER LEVEL TROUGH
WILL MOVE INTO THE CENTRAL U.S. ON THURSDAY. IT APPEARS THIS
TROUGH WILL PICK UP SOME GULF MOISTURE...HOWEVER THE BEST CHANCE
FOR PRECIPITATION WILL BE ACROSS NORTHEAST MISSISSIPPI.
A BROAD UPPER LEVEL TROUGH SETS UP OVER THE CENTRAL U.S. BY THIS
WEEKEND IN RESPONSE TO UPPER LEVEL RIDGING ALONG THE WEST COAST.
THIS IS A SIGNIFICANT PATTERN CHANGE FOR THE MID SOUTH. A MUCH
COLDER AND THE FOR MOST PART DRIER AIRMASS WILL SET UP OVER THE MID
SOUTH THIS WEEKEND AND EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 44 59 45 61 / 40 10 10 30
MKL 39 58 42 58 / 60 10 10 30
JBR 37 54 39 53 / 20 10 10 20
TUP 46 60 48 65 / 80 10 30 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
OKULSKIHazardous weather outlook, Jan 8, 1:53 PM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 153 PM CST TUE JAN 8 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 153 PM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MOST OF THE MID SOUTH THROUGH THIS EVENING. TORNADO WATCH 9 IS IN EFFECT FOR PORTIONS OF EAST ARKANAS...WESTERN TENNESSEE AND NORTHERN MISSISSIPPI THROUGH 9 PM CST. THE COLD FRONT RESPONSIBLE FOR THE THREAT OF DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE MID SOUTH AMATEUR RADIO NETWORK HAS BEEN ACTIVATED. ALL MID SOUTH SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE MEMPHIS WEATHER FORECAST OFFICE THROUGH THIS EVERNING. OKULSKI
In the hours before
Local storm report, Jan 8, 2:32 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
&&
CCD/JKTLocal storm report, Jan 8, 2:41 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
&&
CCD/JKTLocal storm report, Jan 8, 2:53 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
&&
CCD/JKTLocal storm report, Jan 8, 3:07 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
0255 PM HAIL BARTLETT 35.22N 89.84W
01/08/2008 M1.00 INCH SHELBY TN BROADCAST MEDIA
QUARTER SIZE HAIL ON BARTLETT BLVD
&&
CCD/JKTLocal storm report, Jan 8, 3:13 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0210 PM TSTM WND DMG SHERARD 34.22N 90.72W
01/08/2008 COAHOMA MS TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN SHERARD.
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
0255 PM HAIL BARTLETT 35.22N 89.84W
01/08/2008 M1.00 INCH SHELBY TN BROADCAST MEDIA
QUARTER SIZE HAIL ON BARTLETT BLVD
0255 PM TSTM WND DMG EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN AMATEUR RADIO
TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
AND EDITH AREA NEAR HIGHWAY 88.
&&
CCD/JKTLocal storm report, Jan 8, 3:37 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0210 PM TSTM WND DMG SHERARD 34.22N 90.72W
01/08/2008 COAHOMA MS TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN SHERARD.
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
0255 PM HAIL BARTLETT 35.22N 89.84W
01/08/2008 M1.00 INCH SHELBY TN BROADCAST MEDIA
QUARTER SIZE HAIL ON BARTLETT BLVD
0255 PM TSTM WND DMG EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN AMATEUR RADIO
TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
AND EDITH AREA NEAR HIGHWAY 88.
0310 PM TORNADO 4 NNW HALLS 35.92N 89.43W
01/08/2008 LAUDERDALE TN TRAINED SPOTTER
TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.
&&
CCD/JKTThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:18 PM CST | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 25 hr |
| Jan 8, 2:02 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 58 min |
| Jan 8, 2:10 PM CST | Severe Thunderstorm Warning | MEG | DeSoto | 65 min |
| Jan 8, 3:00 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 60 min |
| Jan 8, 4:55 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc | 65 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.